Alert archive / Tennessee / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Jun 9, 2014, 4:27 AM CDT for 11 counties in Tennessee. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 10, 2014, 7:00 PM CDT
- In force
- 39 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WGUS64 KOHX 090927 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 427 AM CDT MON JUN 9 2014 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE OVER PARTS OF WEST AND SOUTHWEST MIDDLE TENNESSEE THROUGH TUESDAY EVENING... .A WARM FRONT ALONG WITH INCREASING MOISTURE AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CAUSE OCCASIONAL HEAVY RAIN OVER PARTS OF WEST AND SOUTHWEST MIDDLE TENNESSEE TODAY AND TUESDAY. THE SOIL IN THESE COUNTIES IS STILL VERY WET FOLLOWING THE 5 TO 10 INCHES OF RAIN THAT FELL DURING LAST WEEK/S STORMS. AN ADDITIONAL 2 INCHES...WITH LOCALLY 3 INCHES...MAY FALL ACROSS THOSE COUNTIES TODAY AND TUESDAY. TNZ023>025-056>058-060-061-093>095-091730- /O.NEW.KOHX.FF.A.0003.140609T0927Z-140611T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- 427 AM CDT MON JUN 9 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... INCLUDING THE FOLLOWING COUNTIES...DICKSON...GILES...HICKMAN... HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...MAURY... PERRY AND WAYNE. * THROUGH TUESDAY EVENING * RAINFALL TOTALS OF LOCALLY UP TO 3 INCHES MAY FALL ACROSS AREAS THAT RECEIVED 5 TO 10 INCHES LATE LAST WEEK. * THESE HEAVY RAINS ON TOP OF NEARLY SATURATED GROUNDS WILL PRODUCE RAPID RUN OFF AND CAUSE LOCALIZED FLASH FLOODING. IN ADDITION...SOME SMALL CREEKS AND STREAMS MAY UNDERGO SUDDEN RISES TO BANK FULL. THE GREATEST CHANCE FOR FLASH FLOODING WILL BE IN AREAS THAT SEE REPEATED OCCURRENCES OF STRONG THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LV
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 3:13 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 9, 3:13 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 AM CDT MON JUN 9 2014 .DISCUSSION... WIDESPREAD AREA OF SHOWERS OVER WEST TN AND NORTHERN MS CONTINUED SPREADING NORTHEAST INTO THE FAR WEST PARTS OF MIDDLE TN EARLY THIS MORNING. ISOLATED TSRA EXISTED OVER THE SOUTHERN PART OF THE PRECIP AREA...MAINLY NORTHERN MS...IN CLOSER PROXIMITY TO THE FRONT WHICH MOVED THRU THE MID STATE YESTERDAY. WEAK H5 TROUGH THAT IS AIDING THIS DEVELOPMENT WILL MOVE EAST TODAY...CAUSING THE PRECIP TO SWEEP ACROSS THE REST OF OUR REGION BY MIDDAY. MEANWHILE THE FRONT WILL MOVE NORTHWARD AS A WARM FRONT TODAY...LIKELY RETREATING TO NEAR THE TN/KY BORDER BY 00Z. WITH INCREASING SFC MOISTURE AND INSTABILITY SOUTH OF THE FRONT...A FEW STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON/EVENING. MODELS STILL AGREE ON STRENGTHENING THE CENTRAL PLAINS H5 TROUGH AND MOVING IT THRU KS/OK TODAY THEN THRU MO AND INTO IL BY LATE TUESDAY. EXPECT ADDITIONAL WAVES OF SHOWERS AND TSRA TONIGHT AND TUESDAY AS THE UPPER LEVEL LOW APPROACHES. INCREASING SHEAR AND MID LEVEL FLOW SHOULD YIELD A BETTER CHANCE FOR SEVERE STORMS LATE TONIGHT AND MAINLY TUESDAY...AND SPC HAS PLACED MOST OF THE MID STATE IN A SLIGHT RISK FOR DAY2. WILL ISSUE A FLASH FLOOD WATCH FOR ROUGHLY THE SOUTHWEST THIRD OF MIDDLE TN TODAY THROUGH TUESDAY. THIS AREA HAS THE BEST CHANCE FOR FLOODING RAINS COINCIDING WITH THE WETTEST GROUND BASED ON RAINFALL TOTALS OF 5 TO 10 INCHES OVER THE PAST 5 DAYS. WATCH MAY NEED TO BE EXTENDED INTO WEDNESDAY AS TSRA CHANCES WILL REMAIN WELL ABOVE AVERAGE WHILE H5 TROF MOVES VERY SLOWLY ACROSS THE REGION. RAIN CHANCES SHOULD DECLINE THURSDAY AS MAIN TROUGH FINALLY MOVES EAST AND SLIGHTLY DRIER AIR ARRIVES. HOWEVER...ANOTHER H5 TROUGH WILL APPROACH ON FRIDAY WITH POPS RETURNING TO THE CHANCE CATEGORY. FORECAST FOR NEXT WEEKEND IS QUITE UNCERTAIN. GFS SUGGESTS DRIER/WARMER PATTERN AS H5 RIDGE STARTS TO BUILD OVER THE SOUTHERN U.S. HOWEVER...NEW ECMWF SUGGESTS A WETTER SCENARIO AS IT STALLS FRIDAY/S H5 TROUGH JUST TO THE WEST OF MID TN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 81 68 81 66 / 60 70 70 60 CLARKSVILLE 79 67 80 66 / 70 80 70 60 CROSSVILLE 77 66 79 65 / 30 50 60 60 COLUMBIA 82 69 82 66 / 70 60 70 60 LAWRENCEBURG 83 69 82 66 / 70 60 70 60 WAVERLY 80 68 81 65 / 70 80 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TNZ023>025-056>058- 060-061-093>095. && 49
Hazardous weather outlook, Jun 8, 7:00 PM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CDT SUN JUN 8 2014 TNZ005>007-023>027-056>061-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM- DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-WAYNE- LAWRENCE-GILES- 700 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 65 ON MONDAY NIGHT. FOR SEVERE THUNDERSTORMS THAT DO DEVELOP...MAIN THREATS WILL BE STRONG WINDS AND LARGE HAIL. THE POTENTIAL FOR STRONG THUNDERSTORMS WILL CONTINUE INTO AT LEAST TUESDAY NIGHT WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ008>011-028>034-062>066-075-077>080-091000- SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 700 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY NIGHT THROUGH AT LEAST TUESDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES INTO THE REGION FROM THE WEST. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH GUSTY WINDS AND SMALL HAIL THE MAIN CONCERNS. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 9, 2:14 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
214 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD WHITE BLUFF 36.11N 87.21W
06/07/2014 DICKSON TN FACEBOOK
WATER COVERING SEVERAL PARTS OF TAYLORTOWN ROAD IN
WHITE BLUFF
0520 PM TSTM WND DMG ERIN 36.32N 87.70W
06/07/2014 HOUSTON TN EMERGENCY MNGR
MULTIPLE TREES DOWN IN SOUTHERN AND EASTERN HOUSTON
COUNTY.
0610 PM HAIL FRANKLIN 35.93N 86.84W
06/07/2014 E0.75 INCH WILLIAMSON TN FACEBOOK
0625 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/07/2014 DAVIDSON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS AT LEAST A DOZEN TREES DOWN
ACROSS THE COUNTY WITH OVER 5000 RESIDENTS WITHOUT
POWER. SOME DOWNED POWER LINES WERE LIVE OR HOT.
0655 PM TSTM WND DMG 1 N EAGLEVILLE 35.76N 86.65W
06/07/2014 RUTHERFORD TN FACEBOOK
LARGE TREES REPORTEDLY BLOWN DOWN NEAR EAGLEVILLE
0740 PM TSTM WND DMG 3 S LINDEN 35.57N 87.84W
06/07/2014 PERRY TN EMERGENCY MNGR
A FEW TREES WERE DOWN ACROSS SOUTHERN PERRY COUNTY.
0753 PM FLASH FLOOD LINDEN 35.61N 87.84W
06/07/2014 PERRY TN 911 CALL CENTER
SEVERAL ROADWAYS FLOODED ACROSS PERRY COUNTY.
0805 PM TSTM WND DMG 6 S MURFREESBORO 35.77N 86.39W
06/07/2014 RUTHERFORD TN TWITTER
A TREE WAS REPORTED DOWN ON RUCKER CHRISTIANA ROAD
BLOCKING THE ROADWAY.
0815 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
06/07/2014 MAURY TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN IN
SPRING HILL IN MAURY COUNTY...INCLUDING ON BEECHCROFT
ROAD AND KEDRON ROAD. A TREE FELL ON A CAR ON MAIN
STREET. 11 POWER POLES WERE BLOWN DOWN NEAR THE GM PLANT
ON HIGHWAY 31. MICROBURST WINDS ESTIMATED FROM 60 TO 70
MPH.
0815 PM TSTM WND DMG 7 SW LEBANON 36.14N 86.41W
06/07/2014 WILSON TN EMERGENCY MNGR
TREES DOWN AT STEWARTS FERRY PIKE AND LOGUE ROAD NEAR
GLADEVILLE.
0815 PM TSTM WND DMG 2 W IRON CITY 35.03N 87.62W
06/07/2014 WAYNE TN EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR HOLLY CREEK.
0822 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
06/07/2014 LAWRENCE TN EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN LAWRENCEBURG.
0855 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
06/07/2014 MAURY TN FACEBOOK
TREES DOWN REPORTED IN MOUNT PLEASANT NEAR MAIN STREET.
NOT BLOCKING ANY ROADWAYS.
0900 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
06/07/2014 MAURY TN EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN ACROSS THE COUNTY
0919 PM LIGHTNING 2 W NASHVILLE 36.17N 86.82W
06/07/2014 DAVIDSON TN EMERGENCY MNGR
LIGHTNING STRUCK A TREE AT 1906 HERMAN STREET CAUSING
LARGE TREE LIMBS TO FALL ON AN AUTOMOBILE.
&&
EVENT NUMBER OHX1400388 OHX1400394 OHX1400400 OHX1400393 OHX1400398
OHX1400402 OHX1400403 OHX1400390 OHX1400391 OHX1400392 OHX1400401
OHX1400396 OHX1400395 OHX1400399 OHX1400397
SHAMBURGERSpecial weather statement, Jun 9, 3:46 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 AM CDT MON JUN 9 2014
TNZ093-094-090945-
LAWRENCE-WAYNE-
346 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES...
AT 344 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNAH TO
FLORENCE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CYPRESS INN...LUTTS...IRON CITY...
CLIFTON...COLLINWOOD...ST. JOSEPH...WESTPOINT...WAYNESBORO...
LORETTO...FIVE POINTS...LEOMA AND LAWRENCEBURG.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3500 8798 3529 8799 3530 8802 3535 8801
3539 8803 3540 8798 3543 8801 3546 8798
3548 8787 3547 8783 3549 8775 3547 8765
3544 8765 3540 8757 3540 8751 3516 8720
3500 8723
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:46 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 59 min |
| Jun 9, 4:40 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 50 min |
Nearby
Flash Flood Watches in Tennessee, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.